What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Aug 31, 2:28 PM EST, 1 hour 32 minutes earlier.
Area forecast discussion, Aug 31, 2:28 PM EST, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Miami FL
328 PM EDT Thu Aug 31 2023
...New LONG TERM...
.SHORT TERM...
(Rest of today through Friday)
Issued at 1216 PM EDT Thu Aug 31 2023
Although Idalia has long since departed our region, a residual plume
of moisture ("moisture trail") remains draped across our area
resulting in muggy, humid, and *toasty* conditions. The 12z MFL
morning sounding depicts this well with a precipitable water value
of 2.25 inches and a notable southwesterly 700mb to 850mb jet.
Deep tropical moisture continues to stream northeastwards via this
flow regime which will result in showers and thunderstorms
developing during peak diurnal heating this afternoon. The 12z
sounding shows a fairly unstable profile (CAPE values of 2000-3000
J/kg) however mid- level lapse rates remain fairly lackluster.
Aside from normal run of the mill thunderstorms, the threat of
stronger storms today will be low. The main threat today will be
the potential of heavy rainfall and frequent lightning where
storms are able to develop. Uncertainty remains as far as how
abundant convection will be today due to conflicting factors, thus
have capped PoPs at 60% for today. With southwesterly flow at the
surface and in the mid-levels, storm motion will favor our
northeastern areas today as activity develops and propagates
along. Temperatures will remain on the warm side with high
temperatures in the low to mid 90s and heat indices in the 105F to
110F range. A Heat Advisory remains in effect for all of South
Florida through 7pm this evening. While convection should wane
late this evening due to the loss of insolation, the abundance of
tropical moisture could still support the potential of a few
spotty showers and storms. Overnight temps will remain mild,
remaining in the upper 70s to low 80s across the area.
As a weak frontal boundary slides south to southwestwards across the
Florida Peninsula on Friday, the deep tropical moisture associated
with the moisture tail of Idalia will begin to pool and coalesce
along the boundary as it continues to push southward. Mesoscale
models continue to hint at the potential of convection firing along
this boundary as it pushes through the region as this will occur in
line with peak diurnal heating. Forecast model soundings depict
perceptible water values in the 2.2 to 2.5 range with a saturated
low level profile. This will support the potential of higher
rainfall rates which could result in localized flooding concerns.
Temps will once again reach the low to mid 90s during the afternoon
hours before shower and storms overspread parts of the area. Heat
indices could once again reach the 105F to 110F range once again
tomorrow afternoon. Heat headlines could be needed once again,
largely dependent on forecast confidence on coverage of convection
and any associated cloud cover.
&&
.LONG TERM...
(Friday night through next Wednesday)
Issued at 323 PM EDT Thu Aug 31 2023
To begin the weekend, moisture left behind from Hurricane Idalia's
moisture tail will continue to linger in the region. With an
north-northeasterly flow, the unsettled weather will continue
with the best chance for scattered showers and thunderstorms in
Southwest Florida (PWATs 2.0-2.3"). However, by mid-weekend, dry
air from a mid-level high will limit the activity across South
Florida beginning Saturday night/Sunday. The potential for showers
and thunderstorms will drop drastically by Sunday into next early
week, with PoPs currently capped at 30-50%. Ensembles, with
little agreement, are forecasting much lower PWATs due to
ridging, with the mid-level high, setting up over the southeastern
US. Some ensemble members are forecasting PWATs below 1.2", which
dry air has not been felt in what seems like months. Next week,
winds begin to shift to an east-northeasterly flow, thus, keeping
the best chance for showers in the interior and Gulf side.
However, the further we look into next week, our certainty is
limited due to model disagreement about the atmospheric set up.
Beginning Saturday, afternoon highs will remain in the lower 90s.
With drier air, our apparent temperatures will be much lower due to
lower dew points. After Friday, we should get a break from warm heat
indices and heat advisories as we look at the extended forecast.
Overnight lows will be much cooler as well with temperatures
dropping into the widespread 70s by Sunday/Monday.
&&
.AVIATION...
(18Z TAFS)
Issued at 1216 PM EDT Thu Aug 31 2023
The winds will be from the southwest around 10 knots today before
going light and variable tonight. The atmosphere is a little bit
drier today so have change the VCTS to VCSH for the east coast TAF
SITES, but kept VCTS for the KAPF taf site for rest of this
afternoon before going dry tonight. The ceiling and vis will remain
in VFR conditons but could fall temporary into MVFR with any passing
shower or storm this afternoon.
&&
.MARINE...
Issued at 1216 PM EDT Thu Aug 31 2023
Seas of 2-4 feet will continue across the area today as
southwesterly winds prevail across the area. As a weak front
approaches the region tomorrow, winds will become northerly by this
weekend as the front pushes south of the area. Increasing seas from
a distant Idalia in the western Atlantic this weekend may result in
SCA conditions over at least northern portions of the Atlantic
waters.
&&
.BEACHES...
Issued at 1216 PM EDT Thu Aug 31 2023
A high risk of rip currents continues today for Collier and Palm
Beach county beaches, with an moderate risk for the remainder of the
Atlantic beaches. The rip risk subsides Friday into the weekend for
the Gulf beaches. However, increasing swell from Idalia this
weekend will result in a high risk of rip currents for all of the
Atlantic beaches.
Coastal Flooding: Minor coastal flooding will be possible along the
gulf coast during periods of high tide through this evening as
onshore flow combines with the perigean spring tides associated with
the full moon. Additionally, the spring tides will create a
potential concern for minor coastal flooding on the east coast
through the weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 80 94 80 89 / 10 60 50 50
West Kendall 78 96 78 91 / 10 60 40 50
Opa-Locka 79 94 79 89 / 10 60 50 50
Homestead 77 93 77 89 / 10 50 50 50
Fort Lauderdale 79 92 79 88 / 20 60 50 50
N Ft Lauderdale 79 93 80 89 / 30 60 50 50
Pembroke Pines 79 93 78 89 / 20 60 50 50
West Palm Beach 78 91 78 88 / 40 70 40 50
Boca Raton 79 93 79 90 / 40 70 50 50
Naples 82 94 79 93 / 20 70 30 50
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 7 PM EDT this evening for FLZ063-066>075-168-
172>174.
High Rip Current Risk until 8 PM EDT this evening for FLZ069-168.
AM...None.
GM...None.
&&
SHORT TERM...Hadi
LONG TERM....Simmons
AVIATION...BNBHazardous weather outlook, Aug 31, 3:15 PM EST, 45 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
415 PM EDT Thu Aug 31 2023
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
012015-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach County-Metro Palm Beach County-
Coastal Collier County-Inland Collier County-Inland Broward County-
Metro Broward County-Inland Miami-Dade County-
Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-Far South Miami-
Dade County-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
415 PM EDT Thu Aug 31 2023
This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Florida, southern Florida, southwest Florida and Gulf of
Mexico.
.DAY ONE...Tonight.
Thunderstorms: Scattered thunderstorms are expected this afternoon
and early evening. Locally heavy rain may lead to isolated instances
of flooding, especially in poor drainage locations.
Coastal Flooding: Higher than usual tides, due to the combination of
leftover water rise from Idalia and the upcoming full moon, could
lead to coastal flooding of 1 to 2 feet along coastal Collier and
mainland Monroe Counties.
Heat: Heat indices of 105-108 are expected to continue this
afternoon and early evening. A Heat Advisory continues until 7 PM
this evening.
Rip Currents: There is a high risk of rip currents at the Palm
Beaches. An elevated risk of rip currents remains for the rest of the
Atlantic beaches and Gulf Coast beaches.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Thunderstorms: Thunderstorms will be possible each afternoon through
the weekend. Associated hazards include heavy downpours, gusty winds,
and frequent lightning.
Rip Currents: Rip current risk will remain elevated Friday and into
the weekend along the Atlantic beaches as swell from Idalia
increases.
Heat: Heat indices will be in the 105-112 degree range across South
Florida on Friday.
Marine: Hazardous marine conditions are possible this weekend over
a portion of the Atlantic waters as seas associated with Idalia
increase.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report high wind, hail, and
flooding to the National Weather Service forecast office in Miami.
In the hours before
Special weather statement, Aug 31, 1:37 PM EST, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Miami FL
237 PM EDT Thu Aug 31 2023
FLZ067-068-168-311915-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
237 PM EDT Thu Aug 31 2023
...A strong thunderstorm will impact portions of northeastern Palm
Beach County through 315 PM EDT...
At 237 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 8 miles northwest of North County Airport, or
11 miles northwest of Palm Beach Gardens, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jupiter, Palm Beach Gardens, Tequesta, Juno Beach, North Palm Beach,
North County Airport, Juno Ridge, Caloosa, Fau North Campus, Philo
Farms, Jupiter Farms and Limestone Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2691 8003 2683 8003 2685 8045 2696 8046
2696 8014 2697 8014 2697 8004
TIME...MOT...LOC 1837Z 266DEG 28KT 2693 8033
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CWCSpecial weather statement, Aug 31, 2:07 PM EST, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Miami FL
307 PM EDT Thu Aug 31 2023
FLZ067-068-071-072-168-172-311945-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Inland Palm Beach County FL-Metro Palm Beach County FL-
307 PM EDT Thu Aug 31 2023
...A strong thunderstorm will impact portions of northern Broward and
southeastern Palm Beach Counties through 345 PM EDT...
At 307 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Loxahatchee NWR, or 12 miles northwest of
Coral Springs, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Coral Springs, West Palm Beach, Pompano Beach, Boca Raton, Deerfield
Beach, Boynton Beach, Delray Beach, Wellington, Lake Worth,
Lighthouse Point, Palm Beach, Highland Beach, Ocean Ridge, Coconut
Creek, Greenacres, Parkland, Palm Springs, Lantana, Atlantis and
Hillsboro Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2630 8043 2661 8050 2666 8001 2628 8000
TIME...MOT...LOC 1907Z 255DEG 20KT 2642 8036
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CWCSpecial weather statement, Aug 31, 3:03 PM EST, 57 minutes before
Special Weather Statement
National Weather Service Miami FL
403 PM EDT Thu Aug 31 2023
FLZ067-071-072-312030-
Inland Broward County FL-Metro Broward County FL-
Inland Palm Beach County FL-
403 PM EDT Thu Aug 31 2023
...A strong thunderstorm will impact portions of north central
Broward and south central Palm Beach Counties through 430 PM EDT...
At 403 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Mile Marker 30 On Alligator Alley, or 17
miles west of Sunrise, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Weston, Mile Marker 30 On Alligator Alley, East Toll Gate On
Alligator Alley, Intersection I-75 And U.S. 27 and Intersection
Alligator Alley And Miami Canal.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2611 8065 2632 8070 2640 8044 2615 8037
TIME...MOT...LOC 2003Z 254DEG 11KT 2622 8058
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CWCSpecial weather statement, Aug 31, 3:20 PM EST, 40 minutes before
Special Weather Statement
National Weather Service Miami FL
420 PM EDT Thu Aug 31 2023
FLZ066-070-071-073-312100-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
Inland Miami-Dade County FL-
420 PM EDT Thu Aug 31 2023
...A strong thunderstorm will impact portions of east central
Collier, southeastern Hendry and central Broward Counties through 500
PM EDT...
At 420 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 12 miles north of Big Cypress National
Preserve, or 23 miles southeast of Ave Maria, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Miccosukee Indian Reservation and Big Cypress National Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2597 8130 2627 8129 2630 8087 2598 8083
TIME...MOT...LOC 2020Z 265DEG 16KT 2614 8113
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CWCSpecial weather statement, Aug 31, 3:34 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Miami FL
434 PM EDT Thu Aug 31 2023
FLZ066-067-071-312100-
Inland Broward County FL-Hendry FL-Inland Palm Beach County FL-
434 PM EDT Thu Aug 31 2023
...A strong thunderstorm will impact portions of northern Broward and
southwestern Palm Beach Counties through 500 PM EDT...
At 434 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Miccosukee Service Plaza, or 28 miles west
of Sunrise, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mile Marker 30 On Alligator Alley, East Toll Gate On Alligator Alley,
Intersection Alligator Alley And Miami Canal, Miccosukee Service
Plaza and West Broward Rec. Area On Alligator Alley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2606 8084 2634 8089 2642 8046 2609 8045
TIME...MOT...LOC 2034Z 265DEG 19KT 2622 8075
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CWCSpecial weather statement, Aug 31, 3:59 PM EST, 1 minute before
Special Weather Statement
National Weather Service Miami FL
459 PM EDT Thu Aug 31 2023
FLZ067-071-072-312145-
Inland Broward County FL-Metro Broward County FL-
Inland Palm Beach County FL-
459 PM EDT Thu Aug 31 2023
...A strong thunderstorm will impact portions of northern Broward and
south central Palm Beach Counties through 545 PM EDT...
At 458 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Intersection Alligator Alley And Miami
Canal, or 17 miles west of Sunrise, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Coral Springs, Plantation, Sunrise, Tamarac, Weston, Parkland,
Sawgrass Mills Mall, Intersection I-75 And U.S. 27, Mile Marker 30 On
Alligator Alley, Intersection Alligator Alley And Miami Canal, East
Toll Gate On Alligator Alley, Loxahatchee NWR and Markham Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2611 8066 2637 8074 2644 8029 2612 8029
TIME...MOT...LOC 2058Z 273DEG 22KT 2619 8058
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CWC